More than 2 million people use Erowid every month.
During the pandemic, only 70 of those contributed $1 or more.
Donations are down significantly. Please Contribute.
A Dull Double Edged Sword
α-PHP
by Zirtonic
Citation:   Zirtonic. "A Dull Double Edged Sword: An Experience with α-PHP (exp112036)". Erowid.org. Feb 18, 2022. erowid.org/exp/112036

 
DOSE:
  repeated vaporized α-PHP (powder / crystals)
  1 tablet oral Pharms - Alprazolam  

BODY WEIGHT: 150 lb


A Very Dull Double-Edged Sword

Iím writing this report quite a while after using the substance. Iíve since stopped all drug use so thereís probably going to be a bit of bias against alpha-PHP (a-PHP from here on out) but the description of its effects should still be accurate.

Iím no stranger to stimulants. Iíve done all the ones you can name (excluding methamphetamine and crack), and probably a bunch that you canít. Theyíre easily my favorite class of drugs, to the point that they really fucked me up for a while and were the reason I quit using. a-PHP was towards the end of my use and was the driving force behind me wanting to quit, alongside abuse of 3-MMC.
a-PHP was towards the end of my use and was the driving force behind me wanting to quit, alongside abuse of 3-MMC.


My very first dose was ~15mg vaped in a crack pipe. I had a decent tolerance at the time, probably in the range of half a gram of 2-FA in a day. If I hadn't had a tolerance Iíd start around 5mg, and definitely no higher than 10mg.

Alright so Iím in my bathroom with my loaded pipe, a lighter, and a chair to sit down. I place the lighter about an inch away from the base of the bulb and begin cooking. It only takes about 10 seconds to start vaporizing. I keep the lighter going and begin to inhale the smoke. The effects are instant, maybe quicker. I feel like Iím quite literally weightless. My entire body is vibrating, to the point where I have to put the pipe down for fear of dropping it. I stand up, which requires what seems like a negative amount of effort. I canít emphasize enough that I canít feel my bodyweight. I assume this is what itís like to weigh 0 pounds. I glide out of the bathroom and into the living room of my apartment, looking for someone to talk to. My roommate and his girlfriend are the only ones here, so I hope they donít mind.

I knock, they answer and let me in to their room. The first thing I say is ďHoly fuck I feel like Iím actually flying.Ē Theyíre used to putting up with me and my high bullshit, so they just kind of acknowledge my statement and wait for me to start rambling. Which I waste no time doing. I talk to them for maybe 15 minutes, and Iím not sure if I managed to talk about anything other than how light I felt. I did manage to mention the buzzing as well I think. If youíve ever done MDMA, think of its body high. The vibrating sensation that is stimulating for some and stoning for others? The a-PHP is very similar, but forcibly stimulating and not nearly as calm. Iím talking a million miles a minute and probably look like I have RLS [restless leg syndrom]. I personally donít mind, but I can tell Iím getting on my roommateís nerves. The high is also disappearing very quickly, so I leave to redose.

I return to my bathroom and load up another 15mg. Same process as before, but I basically have to force myself to stop shaking so much so that I can actually vape this stuff. I inhale and am immediately brought back to the peak. Content, I go to sit down at my computer and open up an IRC thatís populated with a bunch of other people who are varying levels of high. I hop into the channel focused on stimulants and start typing, yearning for any amount of social interaction. As I begin to type however, I notice that itís really fucking hard. Iím shaking so much that itís hard to hit the keys accurately and itís a struggle trying to stay focused long enough to finish even a single sentence. This is where the negatives rear their annoying heads.

Most apparent is the shaking. My entire body wonít stop, but itís worst in my hands, mainly my fingers.
Most apparent is the shaking. My entire body wonít stop, but itís worst in my hands, mainly my fingers.
Attempting to hit any given key is met with either me hitting said key (Iíd estimate 20% of the time) or hitting any number of surrounding keys since I canít fucking sit still (the remaining 80%). My right leg is starting to hurt because it hasnít stopped moving in about half an hour, my mouth is drier than shit, and Iím sweating like crazy. The sweat smells too, and not good. Think cathinone sweat, but more rancid. Iíve been attempting to carry on a conversation with a few people, but my mind is racing and Iím constantly switching between IRC channels. On any other stimulant this speed would be very satisfying, but not with a-PHP.

I quickly learn that the only thing that is satisfying on a-PHP, is more a-PHP. Hoping to satisfy this urge, I load up another 15mg. Itís been 25 minutes or so, so Iím due a redose anyway. This time I get close to the initial peak of the first 2 doses, but not quite there. I return to my computer and attempt to watch a number of YouTube videos, but (surprise, surprise) I lose focus after maybe a minute or two. After doing this for 15 minutes, I go to redose. 20mg this time in an attempt to reach my initial peak. No dice. I get maybe 75% as high as my first dose, and each successive redose falls shorter and shorter of that mark. Additionally, the side effects are getting worse each time. More sweat, more shaking, water is barely keeping the dry mouth at bay.

I redose upwards of 15 times throughout the night, chasing that first peak that was so amazingly intense. Logically I know Iím not going to get there, but the irrational part of my brain convinces me to keep trying. I probably go through 350mg in a single night.

Itís getting late and I need to pretend that Iím going to make it to class tomorrow, so I put the a-PHP away and eat a bar of Xanax. Thankfully itís enough to knock me out because the residual stimulation would have made getting to sleep almost impossible. The next day is kind of a haze thanks to the alprazolam, but thatís definitely better than dealing with whatever shitty stim hangover I would have had.

The short and sweet of this whole thing is that a-PHP is simultaneously the most hedonistic stimulant high out of them all, but it comes paired with some of the most severe side effects. The initial doses are pure dopaminergic energy. I feel as if I'm flying, ready to do anything as long as it allows me to move. I'm wide eyed and smiling, basking in the vibrating sensation and heightened senses. The side effects are there but not too noticeable. But after doing something for 5 minutes, I realize it isnít actually that interesting. You know what is though? Vaping more a-PHP. So I do. I redose, and I redose, and I redose. I redose because itís the only thing that feels satisfying, and I do it far past the point of a legitimately enjoyable high. After about the 13th or so dose of the night,I notice that I donít feel that good at all. Quite the contrary in fact. I feel like shit. I smell, my leg is starting to cramp up, water doesnít even taste good because my mouth is so dry. But unless I need to sleep, Iíll keep redosing. Why? I donít fucking know. I mean I obviously feel like trash, why keep going? I donít have an answer, other than that the drug is extremely addictive.

Iíve done a lot of substances, and this is by far the most addictive and impulsive. On other drugs thereís a clear end, where Iíve done enough and are done for the day. a-PHP doesnít have an end point. I will redose one (or 12) too many times, long after the pleasurable feelings have subsided. Iíll go until I either run out or force myself to sleep/pass out.

The high is in the upper echelon of stimulant highs, but the side effects are just too severe. Nothing good comes from using this drug.

I suppose itís worth mentioning that I did attempt nasal administration. 15mg up the nose burned quite a bit. A step below the MDMA burn. Effects lasted about half an hour. It was mostly the same as vaped, but the positive parts of the high werenít as good as they were when the substance was vaporized.

Exp Year: 2016ExpID: 112036
Gender: Not Specified 
Age at time of experience: 20 
Published: Feb 18, 2022Views: 505
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
α-PHP (677) : General (1), Retrospective / Summary (11), Hangover / Days After (46), Addiction & Habituation (10), Alone (16)

COPYRIGHTS: All reports are copyright Erowid.
TERMS OF USE: By accessing this page, you agree not to download or analyze the report data without contacting Erowid Center and receiving written permission prior to your downloading the data.

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults